Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Reducible Hilbert scheme of smooth curves with positive Brill-Noether number


Author: Changho Keem
Journal: Proc. Amer. Math. Soc. 122 (1994), 349-354
MSC: Primary 14H10; Secondary 14C05
DOI: https://doi.org/10.1090/S0002-9939-1994-1221726-3
MathSciNet review: 1221726
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we demonstrate various reducible examples of the scheme $ \mathcal{I}{' _{d,g,r}}$ of smooth curves of degee d and genus g in $ {\mathbb{P}^r}$ with positive Brill-Noether number. An example of a reducible $ \mathcal{I}{' _{d,g,r}}$ with positive $ \rho (d,g,r)$, namely, the example $ \mathcal{I}{' _{2g - 8,g,g - 8}},$, has been known to some people and seems to have first appeared in the literature in Eisenbud and Harris, Irreducibility of some families of linear series with Brill-Noether number $ -1$, Ann. Sci. École Norm. Sup. (4) 22 (1989), 33-53. The purpose of this paper is to add a wider class of examples to the list of such reducible examples by using general k-gonal curves. We also show that $ \mathcal{I}{' _{d,g,r}}$ is irreducible for the range of $ d \geq 2g - 7$ and $ g - d + r \leq 0$.


References [Enhancements On Off] (What's this?)

  • [AC1] E. Arbarello and M. Cornalba, A few remarks about the variety of irreducible plane curves of given degree and genus, Ann. Sci. École Norm. Sup. (4) 16 (1983), 467-483. MR 740079 (86a:14020)
  • [AC2] -, Su una congettura di Petri, Comment. Math. Helv. 56 (1981), 1-38. MR 615613 (82k:14029)
  • [B] E. Ballico, A remark on linear series on general k-gonal curves, Boll. Un. Mat. Ital. A (7) 3 (1989), 195-197. MR 1008591 (90f:14015)
  • [E1] L. Ein, Hilbert scheme of smooth space curves, Ann. Sci. École Norm. Sup. (4) 19 (1986), 469-478. MR 875083 (88c:14009)
  • [E2] -, Irreducibility of the Hilbert scheme of smooth space curves, Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 83-86. MR 927951 (89f:14006)
  • [EH] D. Eisenbud and J. Harris, Irreducibility of some families of linear series with Brill-Noether number -1, Ann. Sci. École Norm. Sup. (4) 22 (1989), 33-53. MR 985853 (90a:14035)
  • [H] J. Harris, Curves in projective space, Presses Univ. Montréal, Montréal, 1982. MR 685427 (84g:14024)
  • [KK] C. Keem and S. Kim, On the Clifford index of a general $ (e + 2)$-gonal curve, Manuscripta Math. 63 (1989), 83-88. MR 975470 (89m:14016)
  • [S] F. Severi, Vorlesungen über algebraische Geometrie, Teubner, Leipzig, 1921.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H10, 14C05

Retrieve articles in all journals with MSC: 14H10, 14C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1221726-3
Keywords: Hubert scheme, linear series, gonality
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society